I have a pfo and an atrial septal anneurysm and was wondering if I should stop drinking caffiene as a result. I have periodic pvcs and pacs and rarely some short runs of tach(less than 30 seconds). I am a healthy, athletic 48 year old male other than this. I have heard so many mixed reports about caffiene and arrhythmias that it is hard to know who to listen to. What do you recommend? Also, with this condition will an occasional glass of wine or a beer cause problems? I really mean occasional, ie... once every month or so socially. Thanks for your time and answers.
caffeine doesn't seem to affect me but alcohol sure does. I don't have any symptoms while i'm drinking or directly after but i usually get woken up either in the middle of the night or early the next morning with my heart racing and it would last for about an hour. Needless to say, I stopped drinking.
After reading my last comments I can see how some people may think that I am encouraging Alcohol use for those of us with defective (if that's the right word?) Hearts. Nothing could be further from the truth, if your Doctor has told you to avoid Alcohol please listen to his advice. I wouldn't like to think that somebody has done harm to themselves because an idiot like me Posted about his experiences with a heart damaging drug (Alcohol).
Well, I guess everybody is different... Caffeine doesn't affect me. I usually never drink anything with caffeine. When I do it doesn't make pvc's appear at all... In fact the past few weeks I've been drinking some coffee a few times a week, and I've had no pvc's. Not saying that caffeine "cured" me, just showing that everybody's different. I don't drink a lot of alcohol either, or eat chocolate, but when I do, I don't notice an increase either...
Maybe try a magnesium supplement (without calcium), for some people it helps get rid of pac's and pvc's...
Regarding caffiene, I had to stop a couple of years ago because I had a direct correlation with irregular beats. Within 10 minutes of drinking coffee I would get a major PVC. The last straw was a 1 minute bout of afib right after drinking a cup. I should note that I never had a problem with caffiene induced irregular beats until AFTER an ablation of WPW. I no longer have WPW but the other irregular beats have been tenfold since the procedure 4 years ago. In retrospect, I probably wouldn't of had the ablation if I knew that the irregular beats would be such a terrible side effect. By the way, I'm not anti ablation, it just turned out to be a mixed bag for me.
Caffeine is the big no-no for my A-Fib, guaranteed to send my rate up to 190pbm within 20 minutes. But everyone is slightly different, so you may want to see how caffeine affects you by comparing your intake with how it affects your condition.
Speaking of being different, and this is quite true, I have found that a certain substance that I have been told to avoid actually restores my sinus rhythm when I am in A-Fib. I really hate taking heart drugs as they are very harmful to the body with long term use, so I mormally put up with the A-fib for the few hours that each episode normally lasts for. One day I was really depressed after a few days of on-again, off-again A-fib so I had a couple of nips of bourbon, and guess what, the A-fib was gone within 20 minutes! Naturally I considered this to be a fluke, so the next time I had A-fib I tried the bourbon again, only 2 nips but it did the trick and seems to work for me all the time!
I'm in no way advocating that those suffering heart problems should start hitting the bottle, just pointing out that what may be a 'trigger' for some, may not be the same 'trigger' for others.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.